Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 10, 2021, 12:00 PM CDT for Mobile County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 12:00 PM CDT (17:00 UTC)
- Expired
- Aug 10, 2021, 12:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 30
County Mobile County, AL
The radar
The Mobile radar (KMOB), 31 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3054 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
778
WWUS84 KMOB 101700
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1200 PM CDT Tue Aug 10 2021
ALZ263-265-101745-
Mobile Coastal AL-Mobile Central AL-
1200 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern Mobile
County through 1245 PM CDT...
At 1159 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bayou La Batre. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grand Bay and Bayou La Batre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 8826 3039 8829 3037 8831 3039 8831
3040 8834 3039 8835 3040 8836 3039 8837
3040 8837 3039 8838 3038 8838 3039 8840
3059 8841 3060 8825 3038 8824 3036 8826
TIME...MOT...LOC 1659Z 157DEG 4KT 3043 8830
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 6:46 AM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Aug 10, 6:46 AM CDT, 5 hours 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 646 AM CDT Tue Aug 10 2021 .AVIATION... 12Z issuance...VFR conditions will prevail across the area through the period. Localized low-end VFR cigs will be possible after mid morning with a few showers and storms over the coastal areas. Storms will spread inland throughout the afternoon with gusty winds and potentially MVFR ceilings and MVFR to IFR visibilities. Light and variable winds this morning will become light and southerly during the afternoon. /22 && .PREV DISCUSSION... /issued 443 AM CDT Tue Aug 10 2021/ NEAR TERM UPDATE /Now Through Wednesday/...Rinse and repeat the next two days with mainly upper level high pressure in firm control of the area. Two weak upper level shortwaves will pass through the great lakes regions but will be so removed from the area we won't even notice the impacts. The main driver for our sensible weather will be the persistent but light southerly flow around the western side of the west Atlantic ridge. This will result in continued PWATs of 1.8 to near 2 inches over the next two days. With this slightly higher moisture, rain chances will be slightly better than there were yesterday. Storms will once again start over the nearshore waters during the mid-morning then progress inland forming along the surging seabreeze and along a weak convergence zone roughly around the I-65 corridor. Storms yesterday showed signs of struggling as upper ridging seemed to be just enough to keep them from becoming too rowdy. This will likely continue today and Wednesday. CAPE and DCAPE will be sufficient for stronger storms and if storms can cluster enough to break through the influences of the upper ridge, a strong microburst or two cannot be ruled out. The heat will be the bigger issue today and Wednesday as highs will creep up into the low to mid 90s across the area. With the addition of deep tropical moisture, dewpoints will remain in the low to mid 70s during the day leading to heat indices in the 104 to 107 range. The only thing keeping us from a heat advisory is the potential for early convective initiation leading to storms before we can reach advisory criteria. However, a few isolated locations could see near advisory criteria this afternoon if convection holds off. Lows each night will remain in the 70s across the area. A low risk of rip currents will continue through Wednesday. BB/03 /22 SHORT TERM /Wednesday night Through Thursday night/...An upper level ridge stretching west over the Southeast shifts north a bit, as a series of westward moving upper troughs move along the southern periphery of the ridge. An associated surface ridge stretching west over the northern Gulf coast shifts north in response, bringing the forecast area under general easterly low level flow. Moisture levels remain high through the Short Term, though, generally in the 1.9"- 2.1" range. With the effect of the upper ridge shifting north (lessening upper subsidence in the process), combined with a passing weak upper trough and high moisture levels, PoPs for Thursday will be above seasonal norms, with scattered to at times numerous showers and thunderstorms, mainly in the later morning through afternoon hours. Outside of the daytime Thursday, am expecting the usual shifting of any convection to offshore overnight Wednesday and Thursday nights. Looking at any severe possibilities, MLCapes top out in the 2000- 2500J/kg range with DCapes topping out in the 700-900J/kg range. Model soundings show little to no dry elevated layers across the forecast area and nearby in the Short Term. All combined, a few storms may become strong to severe, but with a lack of coincident upper support (closer to the coast) and best instability (well inland and near the better upper level subsidence from the upper ridge), the risk remains low. High temperatures are expected to see a bit of a downward trend from Wednesday due to increased cloud cover and rain cooling from the higher PoPs. Thursday is expected to see temperatures topping out in the upper 80s to low 90s, with Heat Indices topping out generally in the 99 to 104 degree range. Temperatures Wednesday and Thursday nights are expected to bottom out in the low to mid 70s inland, upper 70s along the coast. /16 EXTENDED TERM /Friday Through Monday/...A broad longwave trof amplifies somewhat while progressing across the interior eastern states through Saturday, during which time an upper trof will be positioned over the eastern Gulf. This pattern may establish a modest upper level weakness over the region, but what is more important is that the latter feature will play a pivotal role with the projected movement of what is currently Potential Tropical Cyclone Six. Per the latest forecast from the National Hurricane Center, Potential Tropical Cyclone Six is expected to become a tropical storm overnight, with this system moving into or near the Florida Straits on Friday. The upper trof positioned over the eastern Gulf will then likely steer the system on a more northward movement across the far southeastern Gulf through Saturday. While there is a fair amount of uncertainty past this, current guidance favors the system continuing on a northward movement across the remainder of the eastern Gulf through Sunday night into early Monday. It is not clear at this moment if this system will pass east of the area or more directly affect the forecast area. With the upper level weakness potentially developing over the area (and the potential for a rather weak surface trof to also develop) along with abundant deep layer moisture in place over the area, expect scattered convective development Friday and Saturday. Uncertainty with the track forecast makes the pop forecast challenging on Sunday into Monday. If the tropical system passes east of the area, then this would put us on the drier side, while otherwise a movement towards the forecast area would of course result in much higher rain chances. For now, have opted to stay with good chance pops for Sunday and Monday which is a balance of these potential outcomes until the eventual track of the tropical system becomes clearer. Highs will be in the lower to mid 90s Friday and Saturday, then highs will be mostly in the lower 90s Sunday and Monday. Heat index values will be 101-106 on Friday and Saturday, then moderate through Monday. Lows will be mostly in the mid 70s Friday night and Saturday night, then lower to mid 70s follow for Sunday night. /29 MARINE...We are monitoring the track of Potential Tropical Cyclone Six that is forecast to enter into the southeast Gulf of Mexico on Saturday. Forecast confidence is too low to mention any marine impacts at this time. Otherwise, light mostly onshore winds continue through the period, although brief, weak offshore flow is possible during the late night/early morning hours. Scattered showers and thunderstorms will be possible each morning through the afternoon. Little change in seas is expected during this time, although there could be an increase in swells late in the week. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Aug 10, 11:30 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
1130 AM CDT Tue Aug 10 2021
ALZ265-101715-
Mobile Coastal AL-
1130 AM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of south central Mobile
County through 1215 PM CDT...
At 1130 AM CDT, Doppler radar was tracking a strong thunderstorm near
Coden, or near Bayou La Batre. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bayou La Batre and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3034 8815 3032 8819 3036 8819 3036 8821
3037 8822 3036 8825 3032 8826 3037 8826
3037 8824 3039 8830 3050 8827 3052 8820
3053 8818 3050 8810 3038 8811 3034 8813
3035 8814 3031 8814
TIME...MOT...LOC 1630Z 193DEG 4KT 3038 8819
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 10, 11:48 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
1148 AM CDT Tue Aug 10 2021
MSZ078-079-101730-
Stone MS-George MS-
1148 AM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern George
and southeastern Stone Counties through 1230 PM CDT...
At 1148 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Latimer, or 11 miles north of St. Martin, moving
northwest at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Perkinston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3078 8917 3089 8885 3074 8883 3073 8889
3068 8889 3068 8906
TIME...MOT...LOC 1648Z 147DEG 6KT 3061 8889
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 10, 12:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1200 PM CDT Tue Aug 10 2021
ALZ263-265-101745-
Mobile Coastal AL-Mobile Central AL-
1200 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern Mobile
County through 1245 PM CDT...
At 1159 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bayou La Batre. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grand Bay and Bayou La Batre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 8826 3039 8829 3037 8831 3039 8831
3040 8834 3039 8835 3040 8836 3039 8837
3040 8837 3039 8838 3038 8838 3039 8840
3059 8841 3060 8825 3038 8824 3036 8826
TIME...MOT...LOC 1659Z 157DEG 4KT 3043 8830
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 11:30 AM CDT | Special Weather Statement | MOB | Mobile | 45 min |
| Aug 10, 12:14 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 46 min |
| Aug 10, 2:51 PM CDT | Special Weather Statement | MOB | Baldwin | 39 min |
| Aug 10, 5:22 PM CDT | Special Weather Statement | MOB | Crenshaw | 38 min |
| Aug 10, 6:11 PM CDT | Special Weather Statement | MOB | Baldwin | 34 min |
| Aug 10, 11:48 AM CDT | Special Weather Statement | MOB | Stone | 42 min |
| Aug 10, 12:31 PM CDT | Special Weather Statement | MOB | Stone | 44 min |
| Aug 10, 12:59 PM CDT | Special Weather Statement | MOB | George | 46 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.